Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


having erection problems and low sex drive
Dec 20, 2008

HI: I am 45 hiv possitive since 94 my vl is undetectable I am doing pretty well. the problem I am having is a low sex drive I am able to get a semi hard erection to reach orgasm but unable to keep and sustain to have intercourse my cholesterol and triglycerides are on the high side I have brought this to my doctors attention but she seems to think it is of little concern.I do not drink or smoke I started excercising 4 times a week and eating better. What I would like to know is should I start taking testosterone and is there a safe but affective way of doing this without testicular shrinkage and what kind of doctor would be best to see about this problem?

Response from Dr. Frascino

Hello,

Decreased libido and erectile dysfunction are common problems in men who are "virally enhanced." Certainly hypogonadism (low serum testosterone) is a common underlying cause. You can be checked for this condition with a simple blood test: the "free testosterone level." If your value is low, testosterone supplementation would be warranted. This can now be done with a convenient once-per-day self application of a gel (AndroGel or Testim). Testicular atrophy is a potential complication of testosterone replacement therapy, but your low-hanging bull balls aren't going to turn into Tic Tacs overnight. If you need testosterone replacement, the benefits far outweigh the risks.

If your testosterone levels are normal and your problem is limited to erectile dysfunction, a trial of Viagra or Cialis should be considered.

If your HIV specialist isn't comfortable handling these problems, I'd recommend you see an HIV-knowledgeable urologist.

Good luck. Things should be "up and coming" soon.

Dr. Bob


Previous
if i have not taken haart for a month what happens?
Next
Non-Specific Symptoms

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement